Show simple item record

dc.contributor.authorSánchez Umbría, Juan
dc.contributor.authorGarcía González, Fernando
dc.contributor.authorNet Marcé, Marta
dc.contributor.otherUniversitat Politècnica de Catalunya. Departament de Física Aplicada
dc.date.accessioned2013-06-10T12:45:23Z
dc.date.available2013-06-10T12:45:23Z
dc.date.created2013-03-22
dc.date.issued2013-03-22
dc.identifier.citationSanchez, J.; Garcia, F.; Net, M. Computation of azimuthal waves and their stability in thermal convection in rotating spherical shells with application to the study of a double-Hopf bifurcation. "Physical review E: statistical, nonlinear, and soft matter physics", 22 Març 2013, vol. 87, núm. 3, p. 1-11.
dc.identifier.issn1539-3755
dc.identifier.urihttp://hdl.handle.net/2117/19530
dc.description.abstractA methodology to compute azimuthal waves, appearing in thermal convection of a pure fluid contained in a rotating spherical shell, and to study their stability is presented. It is based on continuation, Newton-Krylov, and Arnoldi methods. An application to the study of a double-Hopf bifurcation of the basic state is shown for Ekman and Prandtl numbers E=10−4 and σ=0.1, respectively, radius ratios η∈[0.32,0.35], Rayleigh numbers R∈[1.8×105,6×105], and nonslip and perfectly conducting boundary conditions. The knowledge of the bifurcation diagrams, including the unstable solutions, allows one to understand the coexistence of stable thermal Rossby waves of different azimuthal wave numbers at some parameter regions, and the origin of some new intermittent solutions found, as trajectories close to heteroclinic chains. Moreover, the structure of the eigenfunctions at the secondary bifurcations explains the existence of the amplitude and shape modulated waves.
dc.format.extent11 p.
dc.language.isoeng
dc.rightsAttribution-NonCommercial-NoDerivs 3.0 Spain
dc.rights.urihttp://creativecommons.org/licenses/by-nc-nd/3.0/es/
dc.subjectÀrees temàtiques de la UPC::Física
dc.subject.lcshHeat--Convection
dc.subject.lcshEigenvalues
dc.subject.lcshEigenfunctions
dc.subject.lcshOcean currents
dc.subject.otherHeat convection
dc.subject.otherEigenvalues and eigenfunctions
dc.subject.otherHopf bifurcation
dc.subject.otherOcean currents
dc.titleComputation of azimuthal waves and their stability in thermal convection in rotating spherical shells with application to the study of a double-Hopf bifurcation
dc.typeArticle
dc.subject.lemacCalor -- Convecció
dc.subject.lemacValors propis
dc.subject.lemacFuncions pròpies
dc.subject.lemacCorrents marins
dc.contributor.groupUniversitat Politècnica de Catalunya. DF - Dinàmica No Lineal de Fluids
dc.identifier.doi10.1103/PhysRevE.87.033014
dc.relation.publisherversionhttp://pre.aps.org/abstract/PRE/v87/i3/e033014
dc.rights.accessOpen Access
drac.iddocument12479427
dc.description.versionPostprint (published version)
upcommons.citation.authorSanchez, J.; Garcia, F.; Net, M.
upcommons.citation.publishedtrue
upcommons.citation.publicationNamePhysical review E: statistical, nonlinear, and soft matter physics
upcommons.citation.volume87
upcommons.citation.number3
upcommons.citation.startingPage1
upcommons.citation.endingPage11


Files in this item

Thumbnail

This item appears in the following Collection(s)

Show simple item record

Except where otherwise noted, content on this work is licensed under a Creative Commons license: Attribution-NonCommercial-NoDerivs 3.0 Spain